Advanced Search
Article Contents
Article Contents

Branching and bifurcation

  • * Corresponding author

    * Corresponding author

J. Pejsachowicz is supported by GNAMPA-INDAM

Abstract Full Text(HTML) Related Papers Cited by
  • By relating the set of branch points $ \mathcal{B} (f) $ of a Fredholm mapping $ f $ to linearized bifurcation, we show, among other things, that under mild local assumptions at a single point, the set $ \mathcal B(f) $ is sufficiently large to separate the domain of the mapping. In the variational case, we will also provide estimates from below for the number of connected components of the complement of $ \mathcal B(f). $

    Mathematics Subject Classification: Primary: 58E07; Secondary: 47J15, 37J45, 37J20.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] R. Abraham and J. Robbin, Transversal Mappings and Flows, W. A. Benjamin, New York/Amsterdam, 1967.
    [2] J. C. Alexander, Bifurcation of zeroes of parametrized functions, J. of Funct. Anal, 29 (1978), 37-53. doi: 10.1016/0022-1236(78)90045-9.
    [3] A. Ambrosetti and  G. ProdiA primer of Nonlinear Analysis, Cambridge U. Press, 1993. 
    [4] S. B. Angenent and R. Vandervorst, A priori bounds and renormalized Morse indices of solutions of an elliptic system, Ann. Inst. Poincaré, Analyse non linéaire, 17 (2000), 277-306.  doi: 10.1016/S0294-1449(00)00110-4.
    [5] S. B. Angenent and R. Vandervorst, A superquadratic indefinite elliptic system and its Morse-Conley-Floer homology, Math. Zeichr., 231 (1999), 203-248.  doi: 10.1007/PL00004731.
    [6] M. F. AtiyahV. K. Patodi. and I. M. Singer, Spectral Asymmetry and Riemannian Geometry Ⅲ, Proc. Cambridge Philos. Soc., 79 (1976), 71-99.  doi: 10.1017/S0305004100052105.
    [7] A. Bahri and P. L. Lions, Solutions of superlinear elliptic equations and their Morse indices, Comm. Pure Appl. Math., 45 (1992), 1205-1215.  doi: 10.1002/cpa.3160450908.
    [8] A. Bahri and P. L. Lions, Morse-index of some min-max critical points. I. Application to multiplicity results, Comm. Pure Appl. Math., 41 (1988), 1027-1037. doi: 10.1002/cpa.3160410803.
    [9] P. Benevieri and M. Furi, A simple notion of orientability for Fredholm maps of index zero between Banach manifolds and degree, Ann. Sci. Math. Québec, 22 (1998), 131-148. 
    [10] M. S. Berger and R. A. Plastock, On the singularities of nonlinear Fredholm operators, Bull. Amer. Math. Soc., 83 (1977), 1316-1318.  doi: 10.1090/S0002-9904-1977-14431-5.
    [11] G. Borisovich, I. Sapronov and V. G. Zvyagin, Nonlinear Fredholm maps and Leray-Schauder theory, Russian Math. Surveys, 32 (1977), 3-54.
    [12] R. Caccioppoli, Sulle corrispondenze funzionali inverse diramate: Teoria generale e applicazioni ad alcune equazioni funzionali nonlineari e al problema di Plateau, Ⅰ, Ⅱ, Rend. Accad. Naz. Lincei, 24 (1936), 258-263,416-421, Opere Scelte, Vol 2, Edizioni Cremonese, Roma.
    [13] P. T. Church, E. N. Dancer and J. G. Timourian, The structure of a nonlinear elliptic operator, Trans. Amer. Math. Soc., 338 (1993), 1-42. doi: 10.1090/S0002-9947-1993-1124165-2.
    [14] P. T. Church and J. G. Timourian, Global fold maps in differential and integral equations, Nonlinear Analysis: Theory, Methods & Applications 18 (1992), 743-758. doi: 10.1016/0362-546X(92)90169-F.
    [15] K. D. Elworthy and A. J. Tromba, Degree theory on Banach manifolds, Nonlinear Functional Analysis, Proc. Sympos. Pure Math., ⅩⅧ (1970), 8-94. 
    [16] P. M. Fitzpatrick, Homotopy, linearization, and bifurcation, Nonlinear Anal., 12 (1988), 171-184.  doi: 10.1016/0362-546X(88)90033-8.
    [17] P. M. Fitzpatrick and J. Pejsachowicz, Parity and generalized multiplicity, Trans. Amer. Math. Soc., 326 (1991), 281-305. doi: 10.1090/S0002-9947-1991-1030507-7.
    [18] P. M. Fitzpatrick, J. Pejsachowicz and C. A. Stuart, Spectral flow for paths of unbounded operators and bifurcation of critical points, preprint, 2004.
    [19] P. M. Fitzpatrick, J. Pejsachowicz and P. Rabier, Degree theory for proper C2-Fredholm maps, J. Reine Angew. Math., 427 (1992), 1-33.
    [20] P. M. FitzpatrickJ. Pejsachowicz and L. Recht, Spectral flow and bifurcation of critical points of strongly-indefinite functionals-part Ⅰ : General theory, J. Funct. Anal., 162 (1999), 52-95.  doi: 10.1006/jfan.1998.3366.
    [21] A. Floer, An instanton invariant for 3-manifolds, Comun. Math. Physics, 118 (1988), 215-240.  doi: 10.1007/BF01218578.
    [22] D. Henderson, Infinite dimensional manifolds are open subsets of Hilbert space, Bull. Amer. Math. Soc., 75 (1969), 759-762.  doi: 10.1090/S0002-9904-1969-12276-7.
    [23] J. Mawhin and M. Willem, Critical Point Theory and Hamiltonial Systems, Springer-Verlag, 1989. doi: 10.1007/978-1-4757-2061-7.
    [24] J. MilnorTopology from Differentiable View-Point, Princeton University Press, Princeton, NJ, 1997. 
    [25] L. Nicolaescu, The Maslov index, the spectral flow and decompositions of manifolds, C.R.Acad.Sci.Paris, 317 (1993), 515-519. 
    [26] J. Pejsachowicz and P. J. Rabier, Degree theory for C1-Fredholm mappings of index 0, Journal d'Analyse Mathematique, 76 (1998), 289-319. doi: 10.1007/BF02786939.
    [27] J. Pejsachowicz and N. Waterstraat, Bifurcation of critical points for continuous families of C2-functionals of Fredholm type, Journal of Fixed Point Theory and Applications, 13 (2013), 537-560.  doi: 10.1007/s11784-013-0137-0.
    [28] J. Phillips, Self-adjoint fredholm operators and spectral flow, Canad. Math. Bull., 39 (1996), 460-467.  doi: 10.4153/CMB-1996-054-4.
    [29] J. Robbin and D. Salamon, The spectral flow and the maslov index, Bull. London Math. Soc., 27 (1995), 1-33.  doi: 10.1112/blms/27.1.1.
    [30] H. L. Smith and C. A. Stuart, A uniqueness theorem for fixed points, Proc. Amer. Math. Soc., 79 (1980), 237-240.  doi: 10.1090/S0002-9939-1980-0565346-2.
    [31] A. Szulkin, Bifurcation for strongly indefinite functionals and a Liapunov type theorem for Hamiltonian systems, J. Differential Integral Equations, 7 (1994), 217-234. 
    [32] K. Tanaka, Morse indices at critical points related to the symmetric mountain pass theorem and applications, Commun. Partial Differ. Equ., 14 (1989), 99-128. doi: 10.1080/03605308908820592.
    [33] A. J. Tromba, Some theorems on Fredholm maps, Proc. Amer. Math. Soc., 34 (1972), 578-585.  doi: 10.1090/S0002-9939-1972-0298713-0.
    [34] N. Waterstraat, Spectral flow and bifurcation for a class of strongly indefinite elliptic systems, Proc. Roy. Soc. Edinburgh Sect. A, 148 (2018), 1097-1113, arXiv: 1512.04109 [math. AP] doi: 10.1017/S0308210517000324.
  • 加载中

Article Metrics

HTML views(896) PDF downloads(375) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint